Heart drug is wrecking my life:A drug for the few

Flecainide acetate (Tambocor) is a sodium-channel-blocking antiarrhythmic drug specifically prescribed for life-threatening cases of tachycardia (excessively rapid heartbeat). According to the British National Formulary, it is a second-choice therapy for patients who have disabling symptoms and who cannot tolerate their current drug regime, although the American Physician’s Desk Reference specifically states that the drug should not be prescribed for cases of chronic atrial fibrillation.


This is a drug that should be prescribed with great care. Its serious side-effects include seizures, bronchospasms, new or worsening ventricular arrhythmias, and an increased risk of death among patients with cardiac arrhythmias that were not previously life-threatening.


But it also comes with a range of lesser side-effects, some of which you have. For example, its common side-effects include both fatigue and insomnia, which explains your disturbed sleeping patterns, and skin rash and other disorders affecting the skin, which could be the cause of your distressing fungal rash, and swollen feet, ankles and legs.


The website http://www.wholehealthmd.com contains the warning that swollen feet, or shaking and trembling in the lower extremities, are serious enough side-effects for you to call your doctor immediately.


Although it seems clear that Tambocor is the cause of most of your debilitating symptoms (other than the sudden weight gain), you should not stop treatment without first consulting your doctor. Nevertheless, your story is yet another example of where doctors either don’t read the drug reference books, or ignore the warnings in them if they do.

Invalid OAuth access token.
What Doctors Don't Tell You Written by What Doctors Don't Tell You

We Humbly Recommend